My cardiologist recommended the 50,000 iu of vitamin D weekly I believe for 8 weeks. I have concerns about that dosage. I have tried to take D3 vitamin which you recommend over D2 but it causes similar stimulation to caffein in coffee which I can not tolerate. When taking D3 and I believe was only 5000 iu daily could not sleep at night because had similar effect as drinking two cups coffee before going to bed. How to take vitamin D as we are certain we are deficient BUT if we can not tolerate 5000 iu of d3 how are we going to be able to take 50,000 iu of d2 ? They also prescribed capsule so we can not reduce dosage possible by breaking a pill. I have a hyper sensitivity to any type of stimulants like caffein or even lots of sweets before bedtime . Thank you . In our 60's .

Asked by  bearmail748296800 on August 22, 2015

Answers

  • bearmail748296800
    Participant
     bearmail748296800 on

    See title

    Answered by  bearmail748296800 on

  • IAW
    Participant
     IAW on

    Well D3 really should not be having that kind of affect on you and I cannot explain it. I have no idea if the D2 would have the same affect as the D3. Maybe it was the “brand” of D3? I also hope that you took it in the mornings?
    More importantly do you take any magnesium supplements? If you do what kind of magnesium is it and how much do you take?

    Answered by  IAW on

    • bearmail748296800
      Participant
       bearmail748296800 on

      No we take no medications of any type other than Xalatan a prostoglandin for glaucoma.
      Do not recall tests ever showing lo on magnesium but I do not know if general blood tests look for magnesium levels. Having lo D levels we have to find some way to take it and not have bad effects.

      Answered by  bearmail748296800 on

    • IAW
      Participant
       IAW on

      To: Bear
      As I replied to “ZS” above it may be that you have low levels of magnesium. A regular blood test for magnesium will not give a good answer. An RBC for magnesium may help but there is no guarantee. The best thing is to just get some magnesium supplements and see if that will do the trick. Please read my response to “ZS” and follow that. Then please come back and tell us whether or not it worked.
      You would be surprised how many symptoms alone can be attributed to lack of magnesium. The human body uses a lot!
      Other than the magnesium, if going out in the “sunshine” does not cause you any issues, then you could get a sunlamp to get your Vitamin D when sunshine is not possible.

      Answered by  IAW on
  •  zshannonholly23344200 on

    Hi, I have the exact problem as the post above but I’m taking 5000 IU of D3 per day. I’ve been on 5 hours sleep per night for the last week. I take D3 at around 8 pm. Is the time I take it a problem? Also you mentioned magnesium. I usually take BioCeuticals Ultra Muscleze advanced magnesium blend 5g per day. Does this have an effect combined with D3 supplements?

    Answered by  zshannonholly23344200 on

    • IAW
      Participant
       IAW on

      To: ZS
      I would try and take your Vitamin D in the morning or at lunch to see if that helps. Some people can take it at night and not have an issue.
      I asked about the magnesium because Vitamin D needs a lot of magnesium to process.If you are deficit in magnesium and take Vitamin D, it may cause issues. So the amount you take per day looks to be 244mg of Magnesium. Studies show we probably need somewhere between 500 – 800 mg a day.
      This use to be on the VDC website.
      “If one experiences any of the following symptoms due to supplementing with Vitamin D – or with sun exposure – a magnesium deficiency is most likely the reason why:”

      • Irritability or anxiety
      • Nausea
      • Headaches
      • Insomnia
      • Fatigue
      • Muscle cramps/twitching
      • Weakness
      • constipation
      So I would try and increase your magnesium intake and try and spread it out during the day. Some people even take it before bed and it helps them sleep. (Taking lots of magnesium is not a problem unless it starts to give you “loose” bowels. Then you need to cut back on how much you take.)
      I have suggested to some people in the past that they might want to stop the D for a week and concentrate on “upping” their magnesium levels and then trying again.
      Please let me know if this helps!

      Answered by  IAW on
    •  zshannonholly23344200 on

      Thanks for the info! I will try this and keep you posted.

      Answered by  zshannonholly23344200 on

Recent Discussion

Popular Questions